By: Carole Norman Scott
July 28, 2014—Today was a HARD day. We gave our OK for them to try Risperdal (Risperidone) on Ben at his living facility (he’s 52). It is hopefully going to help calm him, but also has a list of bad side-effects a mile long…and some of them VERY serious (can cause seizures AND tremors, which we are already concerned about). Lord, it is SUCH a hard place to be in…to have to make this type of decision about a loved one. We really have no choice as it stands right now. He has continued to be aggressive, and we can’t let it go on until someone is hurt BAD! Lord, what could be troubling him? Please go before the medication and allow it to do only what it is supposed to do (no more, no less), and use it to YOUR glory. It’s about our last resort “human-wise.” His big toenail that is ingrown still hasn’t been removed yet, and that may not be done for at least another week (maybe 2). Lord have mercy! I asked on the Internet (My Autism Team) if anyone had any experience with Risperdal, and got very little feedback. They either haven’t, or don’t have anything good to say about it, and don’t want to upset me further. Only time will tell. In the meantime, I turn it COMPLETELY over to You Lord. We have done ALL we can do as his mother/father/guardians. It SEEMS he makes no attempt to do better, but then we don’t know what all is going through his head, or what physical pain he may be experiencing that he’s not able to communicate. I/we cannot fully control what happens to him. ONLY YOU CAN LORD…we beseech You to intervene and calm Ben by Your Holy Spirit…as in the miracles of the Bible; i.e.–the man in the cemetery (Mark 5:1-20)! Oh Lord, if Ben were healed and could speak and tell his own story…just like this man in the Bible…people would be “awestruck” and give YOU the glory (and WE would too)!